×

zbMATH — the first resource for mathematics

A global theory of steady vortex rings in an ideal fluid. (English) Zbl 0282.76014

MSC:
76B47 Vortex flows for incompressible inviscid fluids
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Agmon, S., Douglis, A. &Nirenberg, L., Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I.Comm. Pure Appl. Math., 12 (1959), 623–727. · Zbl 0093.10401 · doi:10.1002/cpa.3160120405
[2] Berger, M. S., Critical point theory for nonlinear eigenvalue problems with indefinite principal part. To appear inTrans. Amer. Math. Soc., (1973).
[3] Berger, M. S.,Lectures on nonlinear problems of mathematical analysis. To be published by Academic Press.
[4] Donnelly, R. J. &Roberts, P. H., Stochastic theory of the nucleation of quantized vortices in superfluid helium.Philos. Trans. Roy. Soc. London, A 271 (1971), 41–100. · Zbl 0233.76220 · doi:10.1098/rsta.1971.0093
[5] Dyson, F. W., The potential of an anchor ring–part II.Philos. Trans. Roy. Soc. London, A, 184 (1893), 1041–1106. · JFM 25.1514.01 · doi:10.1098/rsta.1893.0020
[6] Feynman, R. P., Application of quantum mechanics to liquid helium.Progress in low temperature physics (edited by C. J. Gorter). North-Holland, 1955.
[7] Fraenkel, L. E., On steady vortex rings of small cross-section in an ideal fluid.Proc. Roy. Soc. London, A 316 (1970), 29–62. · Zbl 0195.55101 · doi:10.1098/rspa.1970.0065
[8] –, Examples of steady vortex rings of small cross-section in an ideal fluid.J. Fluid Mech., 51 (1972), 119–135. · Zbl 0231.76013 · doi:10.1017/S0022112072001107
[9] Hardy, G. H., Littlewood, J. E. & Pólya, G.,Inequalities. Cambridge, 1952.
[10] Hayman, W. K.,Multivalent functions. Cambridge, 1958. · Zbl 0082.06102
[11] Helmholtz, H., Über Integrale der hydrodynamischen Gleichungen, welche den Wirbelwegungen entsprechen.J. Reine Angew. Math, 55 (1858), 25–55. · ERAM 055.1448cj · doi:10.1515/crll.1858.55.25
[12] Hicks, W. M., Researches on the theory of vortex rings–part II.Philos. Trans. Roy. Soc. London, A 176 (1885), 725–780. · JFM 17.1100.01 · doi:10.1098/rstl.1885.0015
[13] Hill, M. J. M., On a spherical vortex.Philos. Trans. Roy. Soc. London, A 185 (1894), 213–245. · JFM 25.1471.01 · doi:10.1098/rsta.1894.0006
[14] Ladyzhenskaya, O. A. & Ural’tseva, N. N.,Linear and quasilinear elliptic equations. Academic Press, 1968. · Zbl 0164.13002
[15] Lamb, H.,Hydrodynamics. Cambridge, 1932.
[16] Lichtenstein, L., Über einige Existenzprobleme der Hydrodynamik.Math. Z., 23 (1925), 89–154. · JFM 51.0658.01 · doi:10.1007/BF01506223
[17] Littman, W., Generalized subharmonic functions: monotonic approximations and an improved maximum principle.Ann. Scuola Norm. Sup. Pisa, (3), 17 (1963), 207–222. · Zbl 0123.29104
[18] Maruhn, K., Über die Existenz stationärer Bewegungen von Wirbelringen.Proc. Ninth International Congress Appl. Mech., University of Brussels, (1957), 1, 173–176.
[19] Mostow, G. D., Quasi-conformal mappings inn-space and the rigidity of hyperbolic space forms.Inst. des Hautes Études Sci. Publ. Math., 34 (1968), 53–104. · Zbl 0189.09402 · doi:10.1007/BF02684590
[20] Nirenberg, L., On elliptic partial differential equations.Ann. Scuola Norm. Sup. Pisa, (3) 13 (1959), 115–162. · Zbl 0088.07601
[21] Norbury, J., A steady vortex ring close to Hill’s spherical vortex.Proc. Cambridge Philos. Soc., 72 (1972), 253–284. · Zbl 0256.76016 · doi:10.1017/S0305004100047083
[22] –, A family of steady vortex rings.J. Fluid Mech., 57 (1973), 417–431. · Zbl 0254.76018 · doi:10.1017/S0022112073001266
[23] Pólya, G. & Szegö, G.,Isoperimetric inequalities in mathematical physics. Princeton University Press, 1951. · Zbl 0044.38301
[24] Protter, M. H. & Weinberger, H. F.,Maximum principles in differential equations. Prentice-Hall, 1967. · Zbl 0153.13602
[25] Sobolev, S. L.,Applications of functional analysis in mathematical physics. Amer. Math. Soc. 1963. · Zbl 0123.09003
[26] Tait, P. G.,Scientific papers, vol. I. Cambridge, 1898. · JFM 29.0021.04
[27] Thomson, W. (Baron Kelvin),Mathematical and physical papers, vol. IV. Cambridge, 1910. · JFM 41.0019.02
[28] Vainberg, M. M.,Variational methods for the study of non-linear operators. Holden-Day, 1964.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.